Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 20, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 28, 2007, 3:19 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Sep 29, 2007, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 3:19 PM CDT (20:19 UTC)
- In effect from
- Sep 29, 2007, 9:00 AM CDT
- Expired
- Sep 29, 2007, 7:54 PM CDT
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 282019 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 319 PM CDT FRI SEP 28 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 290430- /O.NEW.KGID.WI.Y.0020.070929T1500Z-070930T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 319 PM CDT FRI SEP 28 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH BY LATE SATURDAY MORNING...AND CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. GUSTS TO AROUND 45 MPH CAN BE EXPECTED DURING THIS TIME. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KGID 290335 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1035 PM CDT FRI SEP 28 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- /O.CON.KGID.WI.Y.0020.070929T1500Z-070930T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1035 PM CDT FRI SEP 28 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY... LOOK FOR STRONG SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH TO DEVELOP BY LATE SATURDAY MORNING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON TO EARLY EVENING HOURS BEFORE EASING BELOW ADVISORY CRITERIA BY AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 290919 AAB NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 419 AM CDT SAT SEP 29 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291800- /O.EXT.KGID.WI.Y.0020.070929T1400Z-070930T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 419 AM CDT SAT SEP 29 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... LOOK FOR SOUTH WINDS TO GRADUALLY INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH BY MID MORNING TODAY. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON TO EARLY EVENING HOURS BEFORE EASING BELOW ADVISORY CRITERIA BY AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 291839 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 139 PM CDT SAT SEP 29 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 300300- /O.CON.KGID.WI.Y.0020.000000T0000Z-070930T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 139 PM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTH WINDS AT 30 T0 35 MPH WITH GUST TO NEAR 50 MPH WILL CONTINUE THIS AFTERNOON. THE WINDS WILL DIMINISH AS THE SUN GOES DOWN THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 300054 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 754 PM CDT SAT SEP 29 2007 ...WIND ADVISORY IS CANCELLED... KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 300200- /O.CAN.KGID.WI.Y.0020.000000T0000Z-070930T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 754 PM CDT SAT SEP 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL CONTINUE TO BE STRONG TONIGHT...BUT NOT STRONG ENOUGH TO WARRANT A WIND ADVISORY. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 28, 1:28 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 28, 1:28 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 128 PM CDT FRI SEP 28 2007 .AVIATION...18Z TAF. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DURATION OF THE TAF VALID PERIOD. MID AND HIGH CLOUDS WILL INCREASE OVERNIGHT BUT THE BIGGEST CONCERN WILL BE THE STRONG SOUTH WINDS TOMORROW...WHICH WILL NEAR ADVISORY LEVEL BY LATE MORNING. && PREV DISCUSSION... /ISSUED 402 AM CDT FRI SEP 28 2007/ DISCUSSION...PAST EVENING UPPER AIR DATA ALONG WITH LATEST WATER VAPOR IMAGERY REVEALS A RIDGE SITTING ALONG THE HIGH PLAINS WHILE UPSTREAM A POTENT SHORT WAVE IS SEEN JUST OFF THE WEST COAST. RECENT OBJECTIVE SURFACE ANALYSIS SHOWS A DEEPENING LEE TROUGH OVER THE HIGH PLAINS WHILE HIGH PRESSURE IS SEEN RIDGING FROM THE UPPER MIDWEST INTO THE LOWER MISSOURI RIVER VALLEY. RELATIVELY QUIET PERIOD EXPECTED FOR TODAY AS THE UPPER RIDGE IS SHOWN TO SLIDE EAST ACROSS THE PLAINS WHILE THE AFOREMENTIONED UPPER WAVE PUSHES INTO THE WESTERN CONUS STATES. THIS UPPER PATTERN WILL ALLOW THE SURFACE HIGH TO MOVE EAST INTO THE GREAT LAKES REGION AS THE LEE TROUGH CONTINUES TO DEEPEN OVER THE HIGH PLAINS. WITH INCREASING SOUTHERLY WINDS AHEAD OF THE LEE TROUGH...LOW LEVEL MOISTURE WILL BEGIN TO STREAM BACK INTO THE REGION BY LATE AFTERNOON TO EARLY EVENING. ANTICIPATE THIS WILL RESULT IN SOME CONVECTION FORMING OVER THE HIGH PLAINS CLOSER TO THE TROUGH AXIS BY LATE AFTERNOON. HOWEVER...OTHER THAN SOME HIGH CLOUD COVER THIS SHOULD KEEP NORTH CENTRAL KS INTO SOUTH CENTRAL NEBRASKA DRY THROUGH EARLY EVENING. HOWEVER...THE MODELS THEN ADVERTISE A 40+ KT LOW LEVEL JET DEVELOPING AFTER SUNSET WITH THE NOSE OF THE JET SETTING UP ACROSS THE NORTHERN PLAINS. APPEARS AS THOUGH ANY CONVECTION FIRING ACROSS THE CENTRAL HIGH PLAINS MAY ATTEMPT TO SLIDE NORTHEAST ALONG THE LLJ AXIS CLOSER TO THE NOSE OF THE JET ACROSS THE NORTHERN PLAINS. ALTHOUGH CHANCES ARE NOT GREAT...CAN NOT RULE OUT A SLIGHT CHANCE FOR CONVECTION WEST OF A HIGHWAY 183 AND GENERALLY ALONG AND NORTH OF HIGHWAY 92. THE PATTERN THEN STARTS TO TURN MUCH MORE ACTIVE SATURDAY INTO SUNDAY AS THE MAIN UPPER TROUGH AXIS SWINGS THROUGH THE PLAINS. WILL BE STAYING CLOSER TO THE GFS AND ECMWF SOLUTIONS FOR THIS TIME FRAME AS THE NAM IS MUCH MORE PROGRESSIVE WITH THIS WAVE BUT LOOKS TO BE AN OUTLIER WHEN COMPARED TO ENSEMBLE DATA. GIVEN THIS SETUP...A STRONG COLD FRONT IS SHOWN TO MOVE ACROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY. THE FIRST PROBLEM WILL BE THE STRENGTH OF THE WINDS AHEAD OF THIS FRONT ON SATURDAY AS GOOD MIXING ALONG WITH 35 TO 45 KT WINDS AT 850MB THROUGH THE DAY COULD SET THE STAGE FOR SURFACE WIND SPEEDS MEETING ADVISORY CRITERIA. WILL HOLD OFF ON ISSUING A HIGHLIGHT THIS EARLY...BUT SUBSEQUENT SHIFTS WILL HAVE TO WATCH THIS CLOSELY. NEXT PROBLEM IS CONVECTIVE POTENTIAL LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THE BEST FORCING AND INSTABILITY FOR CONVECTIVE INITIATION IS SHOWN TO BE FURTHER WEST OVER THE HIGH PLAINS DURING THE AFTERNOON...BUT THIS CONVECTION SHOULD SLIDE EAST INTO THE FORECAST AREA AS THE FRONT AND UPPER SYSTEM ALSO PUSH EAST. EXPECT THIS WILL BRING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER SUNSET SATURDAY NIGHT AND LASTING INTO EARLY SUNDAY MORNING. GIVEN NOCTURNAL TIMING OF CONVECTION...NOT REAL CONCERNED WITH SEVERE THREAT AT THIS TIME BUT AN ISOLATED CELL OR TWO MAY APPROACH SEVERE LIMITS WEST OF HIGHWAY 281. SUNDAY IS THEN SHAPING UP TO BE A MUCH COOLER AND CLOUDY DAY ACROSS THE AREA AS THE UPPER SYSTEM AND THE ASSOCIATED COLD FRONT SWING THROUGH THE AREA. WITH PLENTY OF CLOUD COVER AROUND AND DEEP COLD AIR ADVECTION IN PLACE BEHIND THE BOUNDARY...ANTICIPATE TEMPERATURES TOPPING OUT IN THE MID 60S TO MID 70S AT BEST. HOWEVER...IT APPEARS AS THOUGH PRECIPITATION CHANCES SHOULD BEGIN TAPERING FROM WEST TO EAST ACROSS THE AREA FROM THE AFTERNOON TO EARLY EVENING AS THE UPPER SYSTEM STARTS TO KICK EAST OF THE REGION. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 28, 11:52 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1152 AM CDT FRI SEP 28 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1152 AM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF THE OUTLOOK AREA...PRIMARILY ACROSS ALL OF SOUTH CENTRAL NEBRASKA AS WELL AS KANSAS LOCATIONS NORTH OF HIGHWAY 36 AND WEST OF HIGHWAY 183. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW STRONG STORMS COULD PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES INCREASE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT AND ARE EXPECTED TO LAST INTO THE FIRST PART OF SUNDAY. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH ALONG WITH DIME SIZED HAIL. IN ADDITION...STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH MUCH OF THE DAYTIME HOURS ON SATURDAY. A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO PORTIONS OF THE OUTLOOK AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.